are there cases of severe swelling after Restylane treatment? what will the effect/s be if i will combine restylane with other Hyloronic filler?
Can Restylane Be Combined with Other Fillers to Lessen Side Effects?
Doctor Answers (4)
General side effects of these fillers is some swelling. If you are getting extreme swelling then this should be investigated some more. In general, restylane and juvederm are both created in the laboratory using bacterial cultures. Hylaform was derived from chickens and so if you have a chicken allergy then you shuld avoid this product. So, yes, you can combine different hyaluronic acid products to get the desired effect for most people.
Severe Swelling can be Angioedema
There have been cases of angioedema after injections with dermal fillers. This is an abnormal swelling, not just the usual minor swelling one gets after HA dermal fillers. The cause is usually unknow, but frequently it's related to someone taking an ACE inhibitor antihypertensive (usually the medication name ends in -ace). It doesn't always happen to a person who has had it before and it only very rarely will occur in someone taking ACE inhibitors. It can also run in families. There are measures you can take to help prevent it in the future like taking steroids before and after.
To have an actual allergy to HAs is extremely rare.
If you suspect angioedema is the problem, this should be worked up by your internist.
Fluid retention is a normal reaction
Restylane (and other hyaluronic acid fillers) work in 2 ways:
- They fill the area with the actual volume that is injected.
- They absorb fluid to create even more fullness.
If you have severe swelling after Restylane injections, it is remotely possible that you have a true allergy to the Restylane.
More likely is that the Restylane is absorbing fluid and giving you more fullness in addition to the actual volume that was injected. You will be more susceptible to this under the eyes where the thin eyelid skin does not conceal swelling.
When I inject Restylane, especially under the eyes, I under-correct due to this tendency to absorb fluid. Then, after 2 weeks, if you still need more, we can always add more.
Juvederm tends to cause more swelling than Restylane, possibly because of the stronger cross-linking.
You might also like...
Swelling is a common occurrence after any injection. The...
Swelling is a common occurrence after any injection. The amount of swelling is variable but is generally minimal and lasts only a couple of days. Multiple different fillers can be combined for certain purposes. The effect though, would be the same if you use one filler or multiple fillers.
If you do experience 'severe' swelling after a Restylane injection, this may indicate an allergic reaction to the Restylane and likely to all hyaluronic acid compounds. It would be very important to have this checked by the administering physician to be sure that you are treated appropriately. If this were to happen, it would likely happen soon after the injection, likely while you were still in the office.
Web reference: http://innovationsfps.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.